Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online
Ask a Urologist   »  

What could be the cause for tea colored urine?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
over the past four months 3 times my urine was tea color only first time I urinated in morning. No pain no burning no problem urinating. My urine went right back to normal the next time I urinated. I work in hospital and took sample of the tea color urine and it showed blood...took test later of normal urine color and it could be trace of blood but not sure. I take blood thinner 325 aspirin , crestor and metrotorpril for blood pressure. I had a stone 14 months ago. In the past year I have had four heart stents, MRI for kidney (one year ago) CT scan, endoscopy, head x-ray, carotid artery test, ultrasound, Doppler and a rectal prostrate exam and about forty blood work ups. All blood work up was perfect but have had a tiny (Doc's call it insignificant liver level about five point higher then normal). So how serious does this tea color urine showing some that it is urine mixed with blood serious is this.
Posted Sun, 9 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 2 hours later
Brief Answer: Could be significant Detailed Answer: Hi, What you have described could be significant, connsidering your background. There is a possibility of medical renal disease, i.e. glomerulonepritis in patients who pass tea coloured urine. Ideally, when a patient has such a symptom, we ask the patient to provide urine for cytology for 'dysmorphic red blood cells'. There could be value in getting at least an ultrasound of kidneys and bladder done. Blood Urea and serum Creatinine are important, and a urine examination will give an estimation of protein in urine. Depending on what is detected on these reports, you might require an appointment with a nephrologist. On the other hand, if there are symptoms of pain while voiding or fever. we can consider other causes like a urinary infection or recurrence of stone, especially considering that you are on blood thinners. Either way, we always consider other potential causes such as tumours of kidney or bladder causing similar symptoms, and therefore I request you to get at least the basic work up done, and inform me the reports. Hope I have been able to help you. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor